Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 351, NWS Tulsa, OK

June 17, 20174 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2017, 8:00 AM CDT for 4 counties in Oklahoma. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2017, 8:00 AM CDT (13:00 UTC)
Expired
Jun 17, 2017, 9:00 AM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:10 AM CDTTSTM WND DMGKansas, OKSEVERAL TREES DOWN IN KANSAS.
Jun 17, 8:20 AM CDTHAIL 0.75Locust Grove, OK
Jun 17, 8:50 AM CDTTSTM WND GST 631 N Tahlequah, OKMEASURED 1 MILE EAST OF TAHLEQUAH AIRPORT. POWER OUT IN PARTS OF TAHLEQUAH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-422 J/kg
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

199 
WUUS54 KTSA 171300
SVRTSA
OKC001-021-041-097-171400-
/O.NEW.KTSA.SV.W.0351.170617T1300Z-170617T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
800 AM CDT SAT JUN 17 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Delaware County in northeastern Oklahoma...
  Eastern Mayes County in northeastern Oklahoma...
  Northern Adair County in northeastern Oklahoma...
  Northern Cherokee County in east central Oklahoma...

* Until 900 AM CDT

* At 759 AM CDT, severe thunderstorms were located along a line
  extending from near Jay to 4 miles northwest of Twin Oaks to 3
  miles southwest of Salina, moving south at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Tahlequah...                      Jay...
  Westville...                      Locust Grove...
  Salina...                         West Siloam Springs...
  Colcord...                        Kansas...
  Hulbert...                        Spavinaw...
  Watts...                          Oaks...
  Hoot Owl...                       Christie...
  Peggs...                          Rose...
  Leach...                          Chloeta...
  Scraper...                        Twin Oaks...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3600 9454 3593 9477 3590 9512 3635 9529
      3647 9501 3657 9471 3641 9462
TIME...MOT...LOC 1259Z 351DEG 15KT 3645 9479 3626 9489 3627 9520 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
239 
WWUS54 KTSA 171320
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
820 AM CDT SAT JUN 17 2017

OKC001-021-041-097-171400-
/O.CON.KTSA.SV.W.0351.000000T0000Z-170617T1400Z/
Delaware OK-Mayes OK-Adair OK-Cherokee OK-
820 AM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHERN DELAWARE...SOUTHEASTERN MAYES...NORTHERN ADAIR AND
NORTHERN CHEROKEE COUNTIES...

At 820 AM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Jay to near Oaks to 4 miles southwest
of Locust Grove, moving south at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Tahlequah...                      Jay...
Westville...                      Locust Grove...
Salina...                         West Siloam Springs...
Colcord...                        Kansas...
Hulbert...                        Watts...
Oaks...                           Eldon...
Proctor...                        Christie...
Peggs...                          Rose...
Leach...                          Scraper...
Twin Oaks...                      Lake Eucha State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3600 9454 3593 9477 3590 9512 3630 9527
      3638 9502 3646 9465 3641 9462
TIME...MOT...LOC 1320Z 350DEG 15KT 3637 9477 3618 9487 3616 9522 

HAIL...1.00IN
WIND...60MPH
 
$$
124 
WWUS54 KTSA 171342
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
842 AM CDT SAT JUN 17 2017

OKC001-041-171352-
/O.CAN.KTSA.SV.W.0351.000000T0000Z-170617T1400Z/
Delaware OK-Adair OK-
842 AM CDT SAT JUN 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DELAWARE AND NORTHERN
ADAIR COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore the warning has been cancelled.

LAT...LON 3616 9480 3593 9480 3590 9512 3615 9521
      3616 9505
TIME...MOT...LOC 1342Z 004DEG 15KT 3600 9517 

$$

OKC021-097-171400-
/O.CON.KTSA.SV.W.0351.000000T0000Z-170617T1400Z/
Mayes OK-Cherokee OK-
842 AM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHEASTERN MAYES AND NORTHERN CHEROKEE COUNTIES...

At 842 AM CDT, a severe thunderstorm was located 5 miles north of
Hulbert, moving south at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Tahlequah...                      Hulbert...
Oaks...                           Eldon...
Scraper...                        Peggs...
Lost City...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9480 3593 9480 3590 9512 3615 9521
      3616 9505
TIME...MOT...LOC 1342Z 004DEG 15KT 3600 9517 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:14 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 17, 6:14 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
614 AM CDT Sat Jun 17 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Weakening thunderstorm complex will move across northwest AR
through 15z with a limited threat of wind gusts to 30 knots and
brief MVFR conditions. Additional storms likely late this evening
in the 06-12z time frame with possible MVFR conditions, mainly
north of I-40, as a cold front moves through.

&&

.PREV DISCUSSION... /Issued 257 AM CDT Sat Jun 17 2017/

DISCUSSION...
Keeping a close eye on severe MCS currently dropping southeast
across eastern KS/western MO. HRRR has struggled with the
evolution of this system through most of the night...although the
latest iteration appears to have a reasonable handle. Will likely
see this activity move into parts of northwest AR (and perhaps far
northeastern OK) toward daybreak although in a more weakened
state...but we could still see some gusty winds. Will make some
last minute tweaks to first period PoPs prior to forecast
issuance.

The next order of business will be the widespread excessive heat
for this afternoon. Expect a rather large area of mid 70s dewpoint
pooling across parts of eastern OK...and with highs expected to
top out in the mid/upper 90s will upgrade advisory to an excessive
heat warning for much of northeast OK.

A cold front will advance into southeast KS by late
afternoon/early evening...with additional shower/thunderstorm
development expected along the boundary. This activity should move
into northern sections of the forecast area later Saturday night
as the cold front sags farther south. The front will slow a bit
across southeast OK/western AR in Sunday...and provide the focus
for additional afternoon convection. Strong forecast instability
will support a few severe storms...with large hail/damaging winds
being the main threat. The cold front...along with associated
cloud cover/precipitation will hold afternoon temps down
considerably with highs mainly in the 80s.

The cooler/drier conditions will continue into Monday/Monday
night...with a return to more hot/humid conditions returning by
Tuesday and continuing through the remainder of the week. The
forecast area will remain along the southern edge of the
westerlies...so some nocturnal convection is not out of the
question mainly for the northern areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   98  72  83  63 /  10  40  40  10
FSM   98  76  87  65 /  20  20  50  20
MLC   95  74  85  64 /  10  10  30  20
BVO   97  70  82  59 /  10  50  20  10
FYV   92  71  80  58 /  20  40  40  10
BYV   92  70  79  59 /  70  60  40  10
MKO   95  73  83  61 /  10  20  40  10
MIO   95  70  83  60 /  40  60  40  10
F10   96  73  83  62 /  10  20  20  10
HHW   95  76  89  66 /  10   0  50  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
     for OKZ049-053-058-062-063-067-068-070>076.

     Excessive Heat Warning from 11 AM this morning to 9 PM CDT this
     evening for OKZ054>057-059>061-064>066.

AR...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
     for ARZ019-020-029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...14
Hazardous weather outlook, Jun 17, 5:00 AM CDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 AM CDT Sat Jun 17 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 AM CDT Sat Jun 17 2017

...DANGEROUS HEAT EXPECTED TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Late Evening.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET... .

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET... .

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Late Morning.

	AREA AT GREATEST RISK...Northwest of a Vinita to Okemah Line.

DISCUSSION...
Hot and humid conditions are expected again today, with Heat index
values in excess of 105 degrees over a large portion of eastern
Oklahoma and west central Arkansas. Parts of northeast Oklahoma
will likely see heat indices over 110 degrees.

A weakening complex of thunderstorms will move into parts of
northwest Arkansas early this morning, with a very limited threat
of gusty winds through mid morning. A cold front will move into
northeast Oklahoma and northwest Arkansas by late this evening,
bringing a good chance of showers and thunderstorms. A few storms
could be severe with damaging winds and large hail, along with
locally heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
The cold front will slowly move through the area Sunday, with the
threat of showers and thunderstorms and a limited threat of
severe weather shifting south during the day. After a brief cool
down to start next week, hot weather will return mid to late week.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Jun 17, 5:15 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
515 AM CDT SAT JUN 17 2017

ARZ001-002-010-011-171115-
Carroll AR-Madison AR-Benton AR-Washington AR-
515 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHERN MADISON...
CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 615 AM CDT...

At 514 AM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Webb City to 3 miles southeast of
Cassville to 6 miles southeast of Forsyth. Movement was south at 40
mph.

Wind gusts of 40 to 55 mph will be possible with these storms.

Locations in or near the path include...
Springdale...                     Rogers...
Bentonville...                    Berryville...
Eureka Springs...                 Bella Vista...
Lowell...                         Pea Ridge...
Green Forest...                   Bethel Heights...
Gravette...                       Cave Springs...
Highfill...                       Garfield...
Gateway...                        Beaver...
Hindsville...                     Carrollton...
Rudd...                           Forum...

This includes Interstate 49 between mile markers 75 and 84, and
between mile markers 86 and 93.

LAT...LON 3612 9404 3648 9461 3650 9461 3650 9330
      3612 9330
TIME...MOT...LOC 1014Z 343DEG 35KT 3711 9449 3665 9382 3664 9302
Special weather statement, Jun 17, 6:14 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 AM CDT SAT JUN 17 2017

OKZ057-058-063-171145-
Craig OK-Delaware OK-Ottawa OK-
614 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND SOUTHWESTERN OTTAWA COUNTIES UNTIL 645 AM CDT...

At 614 AM CDT, a strong thunderstorm was located 4 miles west of
Afton, moving southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Vinita...                         Grove...
Afton...                          Bernice...
Ketchum...                        Cleora...
Bernice State Park...

This includes Interstate 44 between mile markers 284 and 298.

LAT...LON 3661 9475 3644 9500 3651 9500 3651 9506
      3668 9518 3679 9500
TIME...MOT...LOC 1114Z 321DEG 12KT 3668 9504
Special weather statement, Jun 17, 6:55 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
655 AM CDT SAT JUN 17 2017

OKZ062-063-171230-
Delaware OK-Mayes OK-
655 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND
NORTHEASTERN MAYES COUNTIES UNTIL 730 AM CDT...

At 655 AM CDT, a strong thunderstorm was located over Chloeta, moving
south at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Langley...                        Kansas...
Spavinaw...                       Oaks...
Spavinaw State Park...            Leach...
Chloeta...                        Rose...
Twin Oaks...                      Cherokee State Park...

LAT...LON 3646 9510 3650 9488 3617 9472 3616 9505
TIME...MOT...LOC 1155Z 347DEG 19KT 3642 9497
Special weather statement, Jun 17, 7:06 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
706 AM CDT SAT JUN 17 2017

OKZ057-062-063-171245-
Craig OK-Delaware OK-Mayes OK-
706 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...DELAWARE AND
NORTHEASTERN MAYES COUNTIES UNTIL 745 AM CDT...

At 706 AM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Grove to near Cleora to 2 miles north
of Vinita. Movement was south at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Vinita...                         Jay...
Grove...                          Salina...
Langley...                        Colcord...
Bernice...                        Ketchum...
Spavinaw...                       Disney...
Big Cabin...                      Pensacola...
Hoot Owl...                       Honey Creek State Park...
Cherokee State Park...            Bernice State Park...
Spavinaw State Park...            Cleora...
Chloeta...                        Strang...

This includes Interstate 44 between mile markers 277 and 289.

LAT...LON 3666 9494 3667 9463 3657 9462 3650 9462
      3629 9459 3626 9493 3628 9521 3669 9523
TIME...MOT...LOC 1206Z 359DEG 22KT 3668 9474 3658 9494 3667 9514

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:00 AM CDTExcessive Heat WarningTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more12 hr
Jun 17, 5:44 AM CDTSevere Thunderstorm WarningTSAOttawa35 min
Jun 17, 6:14 AM CDTSpecial Weather StatementTSACraig31 min
Jun 17, 6:46 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa44 min
Jun 17, 6:55 AM CDTSpecial Weather StatementTSADelaware35 min
Jun 17, 7:06 AM CDTSpecial Weather StatementTSADelaware39 min
Jun 17, 7:16 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes44 min
Jun 17, 7:27 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa33 min
Jun 17, 8:19 AM CDTSpecial Weather StatementTSACherokee, Sequoyah26 min
Jun 17, 8:46 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner44 min
Jun 17, 8:51 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah39 min
Jun 17, 9:23 AM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Muskogee, Sequoyah52 min
Jun 17, 10:07 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more38 min
Jun 17, 10:37 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, McIntosh, Pittsburg38 min
Jun 17, 11:12 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha63 min
Jun 17, 12:15 PM CDTSpecial Weather StatementTSAPushmataha60 min
Jun 17, 2:53 PM CDTHeat AdvisoryTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.